Australia TGA on specific clotting after COVID-19 vaccine

Some rare cases of thrombosis associated with thrombocytopenia have been reported overseas following the administration of COVID-19 Vaccine AstraZeneca.

Overnight, the TGA has received one report of a case of thrombosis involving abdominal blood vessels and thrombocytopenia with symptom onset 7 days following COVID-19 Vaccine AstraZeneca in Australia. It is emphasised that that no cause-and-effect relationship between COVID-19 vaccination and this case (or those reported internationally) has been established at this stage.

This case, together with the overseas reports, are under active investigation by the TGA and a panel of external experts (the TGA Vaccine Safety Investigation Group, VSIG). TGA is also working closely with international regulators and is participating in meetings with the UK medicines regulator (MHRA) and the European Medicines Agency to discuss these rare cases over the coming few days.

The TGA is working closely with the Australian Technical Advisory Group on Immunisation (ATAGI) and expert haematologists on the investigation of case reports. ATAGI has today published a statement for healthcare providers (https://health.gov.au/news/atagi-statement-healthcare-providers-specific-clotting-condition-reported-after-covid-19-vaccination; reproduced in full below).

/Public Release. This material comes from the originating organization and may be of a point-in-time nature, edited for clarity, style and length. View in full here.